Alert archive / Texas / High Wind Warnings in 2020
High Wind Warning 43, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Oct 31, 2020, 1:26 PM CDT for Culberson County, Texas. It took effect at Nov 1, 2020, 1:00 AM CDT. It was in force for 12 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 31, 2020, 1:26 PM CDT (18:26 UTC)
- In effect from
- Nov 1, 2020, 1:00 AM CDT
- Expired
- Nov 1, 2020, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 1, 5:51 AM CST | HIGH SUST WINDS 51 | 5 S Pine Springs, TX | SUSTAINED WINDS OVER 40 MPH AND GUSTS TO 55 MPH FOR 6 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2824 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
588 WWUS74 KMAF 311826 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 126 PM CDT Sat Oct 31 2020 TXZ271-011000- /O.UPG.KMAF.HW.A.0025.201101T0600Z-201101T1800Z/ /O.NEW.KMAF.HW.W.0043.201101T0600Z-201101T1800Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 1226 PM MDT Sat Oct 31 2020 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT MDT TONIGHT TO 11 AM MST SUNDAY... * WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...From midnight MDT tonight to 11 AM MST Sunday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
1 follow-up statement
603 WWUS74 KMAF 010809 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 209 AM CST Sun Nov 1 2020 TXZ271-011800- /O.CON.KMAF.HW.W.0043.000000T0000Z-201101T1800Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 109 AM MST Sun Nov 1 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...Until 11 AM MST this morning. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Oct 31, 12:00 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Oct 31, 12:00 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1200 PM CDT Sat Oct 31 2020
.DISCUSSION...
See 18Z Aviation Discussion below.
&&
.AVIATION...
VFR conditions will prevail next 24 hours. A weak cold front mill
move through the area overnight, w/fropa at KHOB ~ 03Z, and thru
KFST around 08Z..
&&
PREV DISCUSSION... /issued 242 AM CDT Sat Oct 31 2020/
DISCUSSION...
We made it to Halloween and it is looking like great day to get out
and enjoy the weather!
Weak ridging over the area will break down today as an upper trough
moves across the Northern Plains. This trough will bring a cold
front through tonight, but we are looking at much warmer
temperatures ahead of it. Highs this afternoon will reach the upper
70's and low 80's areawide. Thick high clouds will keep it from
getting any warmer. The cold front will move through the area after
sunset bringing increasing northerly winds. Northeast gap winds
through Guadalupe Pass are likely so have issued a High Wind Watch
there through Sunday morning. Surface high pressure settles in to
start November with highs back in the 60's and chilly morning lows.
Upper ridging expands over the area once again Monday into midweek
allowing temperatures to rebound to near normal. Much warmer
conditions are expected midweek ahead of a strong West Coast
trough.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 47 64 38 71 / 0 0 0 0
Carlsbad 45 66 36 70 / 0 0 0 0
Dryden 52 73 43 70 / 0 0 0 0
Fort Stockton 49 66 41 72 / 0 0 0 0
Guadalupe Pass 44 58 41 65 / 0 0 0 0
Hobbs 41 63 35 70 / 0 0 0 0
Marfa 42 63 32 68 / 0 0 0 0
Midland Intl Airport 49 65 39 71 / 0 0 0 0
Odessa 47 64 38 70 / 0 0 0 0
Wink 48 68 35 71 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Watch from late tonight through Sunday morning for
Guadalupe and Delaware Mountains.
&&
44/87/44Hazardous weather outlook, Oct 31, 11:00 AM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1100 AM CDT Sat Oct 31 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-011600- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1100 AM CDT Sat Oct 31 2020 /1000 AM MDT Sat Oct 31 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight A High Wind Warning is in effect late tonight for Guadalupe Pass. .DAYS TWO THROUGH SEVEN...Sunday through Friday A High Wind Warning is in effect Sunday morning for Guadalupe Pass. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 2:40 AM CDT | High Wind Watch | MAF | Culberson | 11 hr |
Nearby
High Wind Warnings in Texas, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.